Oklahoma, 2005

Flood in Oklahoma, January 6, 2005

January 6, 2005 · NWS TSA · 1 event in 1 county or zone

The Caney River near Collinsville rose above its flood stage of 26 feet at 10 am cst on January 6th. 13 feet at 4 pm cst that day.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The Caney River near Collinsville rose above its flood stage of 26 feet at 10 am cst on January 6th. The river crested at 26.13 feet at 4 pm cst that day. It fell below its flood stage at 7 pm that evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 6, 3:15 AM CST, 6 hours 45 minutes earlier.

Area forecast discussion, Jan 6, 3:15 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
315 AM CST THU JAN 6 2005

LOW CLOUDS HAVE BEEN SLOW TO CLEAR...AND STILL HAVE SEVERAL REPORTS OF
(MOSTLY LAKE ENHANCED) FLURRIES. POINT SOUNDINGS ACROSS FAR ERN
OK/NW AR SUGGEST FLURRIES/POSSIBLY -FZDZ EARLY THIS MORNING. WILL
INCLUDE THIS IN THE FORECAST...BUT DONT PLAN ON AN ADVISORY AT THIS
TIME.

EXPECT CLOUDS TO GRADUALLY CLEAR THIS MORNING...WITH SOME SUNSHINE
FOR THE AFTERNOON. TEMPS WILL STRUGGLE TO REACH THE 25-30 DEGREE
RANGE IN ALL BUT SE OK THOUGH...AS COLD SFC HIGH SLOWLY SLIDES ACROSS
THE FORECAST AREA.

SFC RIDGE SLIDES E TONIGHT...WITH WAA/ISENTROPIC LIFT KICKING IN
OVER NRN TX IN ITS WAKE. SHOULD SEE BULK OF PRECIPITATION DEVELOP TO
THE SE OF OUR FORECAST AREA...BUT ITS CLOSE ENOUGH TO WARRANT LOW
POPS OVER FAR SE OK LATE TONIGHT/EARLY FRIDAY. SFC TEMPS LOOK JUST
COLD ENOUGH FOR LIGHT FREEZING RAIN. DAY SHIFT WILL NEED TO TAKE
ANOTHER CLOSE LOOK AT THIS.

GFS APPEARS TO SHIFT SFC RIDGE TOO QUICKLY E BY FRIDAY NIGHT...WITH
ETA/GEM/ECMWF AND UKMET ALL KEEPING RIDGE OVER THE FORECAST AREA.
DID NOTE THAT 06Z MESOETA IS A BIT FASTER WITH THE RETURN FLOW...BUT
PLAN ON LEANING TOWARD THE COOLER 00Z MET NUMBERS FOR NOW.

NOT MANY CHANGES MADE TO THE EXTENDED. GOOD WARMING TREND IS IN
STORE...AS DEEP SLY/SWLY FLOW IS ESTABLISHED OVER THE SRN PLAINS.

PRELIM NUMBERS:
TUL    27   24   45   27 /   5    5   10   10
FSM    31   24   46   30 /   5   10   20   10
MLC    31   25   47   30 /   5   10   10   10
BVO    25   19   43   19 /   0    5    5   10
FYV    28   22   44   27 /   5   10   20   10
BYV    28   22   44   29 /   5   10   20   10
MKO    28   23   45   27 /   5   10   10   10
MIO    26   20   42   24 /   5    5   10   10
F10    29   24   45   28 /   0   10   10   10
HHW    35   30   48   34 /   5   20   20   10

FORECAST ID = 18

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jan 6, 5:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST THU JAN 6 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST THU JAN 6 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...EXTREME SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

	WIND CHILL.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
COLD AIR HAS SURGED INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
AS HIGH PRESSURE BUILDS INTO THE PLAINS FROM CANADA. TEMPERATURES
THIS MORNING WILL RANGE FROM THE SINGLE DIGITS ACROSS EXTREME
NORTHEAST OKLAHOMA TO THE LOWER 20S ACROSS WEST-CENTRAL ARKANSAS AND
SOUTHEAST OKLAHOMA. WITH NORTHWEST WINDS OF 5 TO 15 MPH...WIND CHILL
VALUES WILL RANGE FROM -5 TO 10 ABOVE ACROSS MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING. HIGH
TEMPERATURES THIS AFTERNOON WILL RANGE FROM 25 TO 35.

THERE WILL BE A SLIGHT CHANCE OF FREEZING RAIN ACROSS EXTREME
SOUTHEAST OKLAHOMA LATE TONIGHT AS WARM AIR ALOFT OVERRUNS THE COLD
AIR AT THE SURFACE AND AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA. NO SIGNIFICANT ICING IS EXPECTED AT THIS TIME. HOWEVER...THIS
SITUATION WILL CONTINUE TO BE MONITORED CLOSELY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS

EXTENDED DISCUSSION...
A WARMING TREND WILL BEGIN ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS ON FRIDAY AS THE AREA OF HIGH PRESSURE THAT IS BRINGING THE
COLD WEATHER TO THE REGION TODAY SHIFTS TO THE EAST AND THE WINDS
BECOME MORE SOUTHERLY ACROSS THE AREA. UNSEASONABLY WARM
TEMPERATURES CAN BE EXPECTED FROM SATURDAY RIGHT INTO THE MIDDLE OF
NEXT WEEK. THE CHANCES OF RAIN WILL PICK UP ON TUESDAY AND INTO
WEDNESDAY AS A FRONTAL BOUNDARY APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tulsa

When
January 6, 10:00 AM CST to 7:00 PM CST
Where
Tulsa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438490.